Texas, 2004

Flood in Texas, November 22 to 25, 2004

November 22 to 25, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 3:11 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 22, 3:11 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CST MON NOV 22 2004

.DISCUSSION...
HEAVY RAIN THIS MORNING IN THE INTERFACE BETWEEN THE COLD FRONT NEAR
GGG-ACT-SJT LINE AND LEADING EDGE OF WARMER AIR INLAND ALONG THE
COAST. STORMS ARE FORMING DUE TO LOW LEVEL ISENTROPIC WARMING AND
STRONG LIFT IN ADVANCE OF AN UPPER LOW APPROACHING SLOWLY FROM CA.

FF WATCH CONTINUES FOR HILL COUNTRY AND ALONG-EAST OF IH35 CORRIDOR.
THERE IS PLENTY OF FUEL TO WORK WITH...PWAT VALUES ARE HIGH...1.3
WEST TO 1.7 EAST. SFC RIDGE IN OK WILL ANCHOR COLD FRONT IN PLACE
TODAY...PERHAPS EVEN SHOVE IT A FEW MILES SWD. ISENTROPIC LIFTING
WILL PERSIST...WINDS AT/ABOVE 925MB ARE SLY AND WILL REMAIN SO.
ALSO...DUE TO COLD TEMPS ALOFT TODAY...H5 VALUES -13 WEST...LAPSE
RATES ARE STEEP AND CAPES BY AFTN WILL BE IN 1500 RANGE. MENTIONED
BOTH HEAVY RAIN AND SEVERE THRU THIS EVENING.

EVENT SO FAR BEST HANDLED BY GFS. ETA AGAIN TOO DRY IN SC TX AND
SEVERLY UNDERESTIMATING RAINFALL. POTENTIAL FOR HEAVY RAIN CONTINUES
INTO TUE. SFC LOW WILL FORM BY EARLY TUE IN WRN TX AND BEGIN TO
DRAG A DRY LINE ACROSS SC TX IN THE AFTN. THIS COULD ALSO RESULT IN
SOME SEVERE STORMS AS WELL AS HEAVY RAINFALL.

END OF THIS EVENT APPEARS TO BE TUE EVENING...WITH MUCH COLDER AIR
MOVING INTO SC TX EARLY WED MORNING.  LOWS WILL FALL INTO THE 30S
AND 40S BY THU MORNING. APPEARS AT THIS TIME WE WILL BE GETTING A
BREAK ON THE RAIN...AT LEAST INTO THE HOLIDAY AND WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  62  70  50 /  90  80  70   0
AUSTIN BERGSTROM INTL AIRPORT  69  62  70  48 /  90  80  70   0
DEL RIO INTL AIRPORT           73  60  72  46 /  50  50  30   0
SAN ANTONIO INTL AIRPORT       71  65  70  48 /  90  70  60   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FFA THRU 4 PM THIS AFTN ALONG AND EAST OF MOUNTAIN HOME TO PEARSALL
LINE.

&&

09/04

In the hours before

Special weather statement, Nov 22, 12:14 AM CST, 4 hours 46 minutes before
TXZ171>173-188-190>194-205>209-221>225-220700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 AM CST MON NOV 22 2004

...A FLASH FLOOD WARNING IS IN EFFECT TIL 245 AM FOR COMAL...HAYS...
TRAVIS AND WILLIAMSON COUNTIES...

...AN URBAN SMALL STREAM FLOOD ADVISORY FOR BEXAR COUNTY TIL 2 AM...

...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...

EARLY THIS MORNING...SHOWERS AND THUNDERSTORMS WERE INCREASING
ACROSS CENTRAL AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS AN
UPPER LEVEL DISTURBANCE WAS BEGINNING TO COLLIDE WITH A MOIST
SOUTHEASTERLY GULF FLOW. THE THREAT OF ADDITIONAL HEAVY RAINFALL IS
POSSIBLE OVER THE WATCH AREA EARLY THIS MORNING. SATURATED SOILS
OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MAY LEAD TO RAPID
RUNOFF WITH ADDITIONAL FLOODING POSSIBLE DURING THE EARLY MORNING
HOURS.
Special weather statement, Nov 22, 1:25 AM CST, 3 hours 35 minutes before
TXZ171>173-188-190>194-205>209-221>225-220830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 AM CST MON NOV 22 2004

...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 245 AM FOR
COMAL...HAYS...TRAVIS AND WILLIAMSON COUNTIES...

...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 4 AM FOR
ATASCOSA...BEXAR...FRIO...KENDALL AND MEDINA COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM
MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS...

EARLY THIS MORNING...NUMEROUS SHOWERS AND THUNDERSTORMS WERE
CONTINUING ACROSS THE EASTERN HILL COUNTRY TO GENERALLY ALONG THE
I-35 CORRIDOR PORTIONS OF SOUTH CENTRAL TEXAS. THIS IS DUE TO AN
UPPER LEVEL DISTURBANCE THAT WAS APPROACHING SOUTHERN TEXAS WHILE
INTERACTING WITH A MOIST SOUTHEASTERLY GULF FLOW. THE THREAT OF
ADDITIONAL HEAVY RAINFALL IS POSSIBLE OVER THE WATCH AREA EARLY THIS
MORNING. SATURATED SOILS OVER THE EASTERN HALF OF SOUTH CENTRAL
TEXAS WILL LEAD TO RAPID RUNOFF WITH ADDITIONAL FLOODING POSSIBLE
DURING THE EARLY MORNING HOURS.
Local storm report, Nov 22, 2:55 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 AM CST MON NOV 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0253 AM     FLOOD            AUSTIN                  30.31N 97.75W
11/22/2004                   TRAVIS             TX   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED IN AND AROUND THE CITY OF AUSTIN
            DUE TO WATER OVER THE ROADS.

&&

PM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Fayette

When
November 22, 5:00 AM CST to November 25, 2:45 PM CST
Where
Fayette forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.877, -96.920 (the zone’s center; the record gives no point)

The Colorado River at LaGrange crested at 41.56 ft at 0800CST on November 23, where flood stage is 26 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428527.